Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 181, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 16, 2018, 2:27 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 2:27 PM CDT (19:27 UTC)
- Expired
- Jul 16, 2018, 2:57 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WUUS54 KTSA 161927 SVRTSA OKC041-115-162015- /O.NEW.KTSA.SV.W.0181.180716T1927Z-180716T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 227 PM CDT MON JUL 16 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Northeastern Delaware County in northeastern Oklahoma... Southeastern Ottawa County in northeastern Oklahoma... * Until 315 PM CDT. * At 227 PM CDT, a severe thunderstorm was located 3 miles north of Grove, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Grove... Honey Creek State Park... Dodge... Cayuga... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3656 9462 3658 9490 3672 9479 3679 9462 TIME...MOT...LOC 1927Z 255DEG 15KT 3665 9476 HAIL...<.75IN WIND...60MPH $$
2 follow-up statements
947 WWUS54 KTSA 161942 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 242 PM CDT MON JUL 16 2018 OKC041-115-162015- /O.CON.KTSA.SV.W.0181.000000T0000Z-180716T2015Z/ Delaware OK-Ottawa OK- 242 PM CDT MON JUL 16 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES... At 242 PM CDT, a severe thunderstorm was located 6 miles northeast of Grove, moving east at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Grove... Dodge... Cayuga... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3659 9462 3661 9480 3673 9476 3679 9462 TIME...MOT...LOC 1942Z 255DEG 15KT 3667 9468 HAIL...<.75IN WIND...60MPH $$
375
WWUS54 KTSA 161957
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
257 PM CDT MON JUL 16 2018
OKC041-115-162006-
/O.CAN.KTSA.SV.W.0181.000000T0000Z-180716T2015Z/
Delaware OK-Ottawa OK-
257 PM CDT MON JUL 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm through 330 PM.
LAT...LON 3659 9462 3661 9480 3673 9476 3679 9462
TIME...MOT...LOC 1955Z 255DEG 15KT 3669 9461
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:01 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 16, 1:01 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 101 PM CDT Mon Jul 16 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. An outflow boundary extended from just north of Tulsa to just west of Vinita. Storms will continue to form along and ahead of this boundary this afternoon. The better storm coverage will be across northeast Oklahoma through early afternoon, and affect the NW Arkansas terminals by mid to late afternoon. Storms may also be more concentrated across southeast Oklahoma, where the area has remained mostly sunny this morning. MVFR conditions are expected near thunderstorms along with gusty winds. Otherwise, VFR conditions are forecast the majority of the period with light winds. && .PREV DISCUSSION... /Issued 951 AM CDT Mon Jul 16 2018/ ..UPDATE... DISCUSSION... Morning surface analysis shows an outflow boundary/front extending from far southeast Kansas into northeast Oklahoma from Bartlesville to near Stillwater. An area of stronger storms will affect Osage County east along the Kansas/Oklahoma border. Meanwhile new development is possible along and ahead of the boundary through the afternoon. The heat advisory is in effect this afternoon and will leave it as is. Some areas will be cooler due to clouds and areas of showers or storms. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076. AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029. && LONG TERM....23 AVIATION.....06 CORFIDI
Hazardous weather outlook, Jul 16, 12:54 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1254 PM CDT Mon Jul 16 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1254 PM CDT Mon Jul 16 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Far northeast and far southeast Oklahoma. DISCUSSION... A persistent area of thunderstorms has been moving east along the Kansas and Oklahoma border with an outflow boundary out ahead of these storms. This boundary will be the focus for more storms this afternoon across northeast Oklahoma into northwest Arkansas. Showers have been ongoing all morning across eastern central Oklahoma, south of Tulsa toward Tahlequah, and this has kept the airmass in this zone more stable. However, the airmass along and south of Interstate 40 has become more unstable. Storms may also form this afternoon across this area. Any of the storms this afternoon will have a limited threat of damaging wind gusts. Hot and humid conditions also continue this afternoon across much of eastern Oklahoma and west central Arkansas except in cloudy areas. Early afternoon heat index values range from 101 to 105 degrees with a heat advisory in effect until 8 PM. Heat index values will top out in the 105 to 109 range by mid afternoon with cooler values across far northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY and WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential. THURSDAY through SUNDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... The pattern will remain unsettled into mid week, with thunderstorm chances continuing through Wednesday. There will be a continued threat for strong downburst winds with the strongest afternoon storms. Hot and humid conditions will continue this week, likely increasing late in the week as the upper level ridge builds into the area. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Jul 16, 1:47 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Tulsa OK 147 PM CDT MON JUL 16 2018 OKZ062-063-161915- Delaware OK-Mayes OK- 147 PM CDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND NORTHERN MAYES COUNTIES UNTIL 215 PM CDT... At 147 PM CDT, a strong thunderstorm was located 5 miles southeast of Adair, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Pryor... Pryor Creek... Salina... Langley... Adair... Spavinaw... Disney... Pensacola... Hoot Owl... Cherokee State Park... Spavinaw State Park... Chloeta... Strang... Snowdale State Park... Disney Little Blue State Park... This includes Interstate 44 between mile markers 267 and 272. LAT...LON 3633 9543 3651 9533 3650 9491 3621 9496 TIME...MOT...LOC 1847Z 276DEG 15KT 3638 9522 Lacy
Special weather statement, Jul 16, 2:02 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
202 PM CDT MON JUL 16 2018
OKZ057-062-063-161930-
Craig OK-Delaware OK-Mayes OK-
202 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...WEST CENTRAL
DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 230 PM CDT...
At 201 PM CDT, a strong thunderstorm was located over Cherokee State
Park, moving southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Langley... Ketchum...
Spavinaw... Disney...
Pensacola... Spavinaw State Park...
Chloeta... Cherokee State Park...
Strang... Zena...
Disney Little Blue State Park...
LAT...LON 3657 9501 3655 9501 3657 9500 3657 9499
3649 9481 3631 9504 3646 9518 3658 9502
TIME...MOT...LOC 1901Z 316DEG 6KT 3648 9505
LacySpecial weather statement, Jul 16, 2:06 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
206 PM CDT MON JUL 16 2018
OKZ074-076-161930-
Haskell OK-Le Flore OK-
206 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND
NORTHWESTERN LE FLORE COUNTIES UNTIL 230 PM CDT...
At 205 PM CDT, a strong thunderstorm was located 5 miles northwest of
Mc Curtain, moving southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Keota... Mccurtain...
Bokoshe... Mc Curtain...
Kanima... Milton...
LAT...LON 3506 9494 3506 9503 3520 9514 3533 9498
3520 9476
TIME...MOT...LOC 1905Z 316DEG 6KT 3522 9501
LacySpecial weather statement, Jul 16, 2:07 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
207 PM CDT MON JUL 16 2018
OKZ074-075-161930-
Haskell OK-Latimer OK-
207 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HASKELL AND
NORTHEASTERN LATIMER COUNTIES UNTIL 230 PM CDT...
At 206 PM CDT, a strong thunderstorm was located 4 miles south of
Lequire, moving southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Red Oak... Lequire...
LAT...LON 3504 9523 3513 9511 3505 9493 3498 9493
3494 9498 3494 9500 3493 9500 3484 9511
TIME...MOT...LOC 1906Z 316DEG 6KT 3505 9512
LacySpecial weather statement, Jul 16, 2:08 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT MON JUL 16 2018
OKZ058-063-161945-
Delaware OK-Ottawa OK-
208 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DELAWARE AND
SOUTHERN OTTAWA COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, a strong thunderstorm was located 3 miles east of
Narcissa, moving southeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Miami... Grove...
Fairland... Wyandotte...
Narcissa... Ottawa...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 297 and 310.
LAT...LON 3684 9462 3677 9462 3659 9474 3675 9500
3691 9489
TIME...MOT...LOC 1908Z 297DEG 10KT 3680 9487
LacySpecial weather statement, Jul 16, 2:11 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
211 PM CDT MON JUL 16 2018
OKZ058-063-162000-
Delaware OK-Ottawa OK-
211 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 300 PM CDT...
At 211 PM CDT, a strong thunderstorm was located 3 miles east of
Bernice State Park, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Grove... Honey Creek State Park...
Dodge... Cayuga...
LAT...LON 3650 9462 3644 9461 3640 9461 3656 9490
3668 9489 3670 9462
TIME...MOT...LOC 1911Z 278DEG 11KT 3663 9483The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:06 AM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 16 hr |
| Jul 16, 4:49 AM CDT | Special Weather Statement | TSA | Cherokee | 26 min |
| Jul 16, 9:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Jul 16, 10:41 AM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Jul 16, 11:15 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Jul 16, 12:10 PM CDT | Special Weather Statement | TSA | Washington | 20 min |
| Jul 16, 1:47 PM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Jul 16, 2:02 PM CDT | Special Weather Statement | TSA | Delaware | 28 min |
| Jul 16, 2:06 PM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| Jul 16, 2:07 PM CDT | Special Weather Statement | TSA | Latimer | 23 min |
| Jul 16, 2:08 PM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Jul 16, 2:11 PM CDT | Special Weather Statement | TSA | Delaware | 49 min |
| Jul 16, 2:31 PM CDT | Special Weather Statement | TSA | Haskell | 44 min |
| Jul 16, 2:35 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 27 min |
| Jul 16, 2:44 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Creek, Haskell, Latimer and 8 more | 29 hr |
| Jul 16, 3:04 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Jul 16, 3:09 PM CDT | Special Weather Statement | TSA | Latimer | 51 min |
| Jul 16, 3:10 PM CDT | Special Weather Statement | TSA | LeFlore | 50 min |
| Jul 16, 3:58 PM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| Jul 16, 4:05 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Jul 16, 4:46 PM CDT | Special Weather Statement | TSA | Pushmataha | 29 min |
| Jul 16, 5:36 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Jul 16, 5:59 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.